Drug interactions between buprenorphine and ritonavir
Interactions between your drugs
Applies to: buprenorphine and ritonavir
Ritonavir may increase the blood levels of buprenorphine. This can increase side effects such as drowsiness, dizziness, lightheadedness, difficulty concentrating, and impairment in thinking and judgment. In severe cases, low blood pressure, respiratory distress, fainting, coma, or even death may occur. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. You should seek medical attention if you experience dizziness, fainting, confusion, excessive drowsiness, slow heart rate, and/or shallow or difficult breathing. Do not drink alcohol during treatment with buprenorphine, and do not use more than the dose prescribed by your doctor. Also, avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how these medications affect you, and use caution when getting up from a sitting or lying position. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: ritonavir
Ritonavir should be taken with food to lessen gastrointestinal side effects. It is important that you take this medication exactly as prescribed by your doctor. Do not change your treatment or stop treatment without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.